Exotic relation modules and homotopy types for certain 1-relator groups

Date
Authors
Harlander, Jens
Jensen, Jacqueline A
Journal Title
Journal ISSN
Volume Title
Publisher
Abstract
Description
Using stably free non-free relation modules we construct an infinite collection of 2-dimensional homotopy types, each of Euler-characteristic one and with trefoil fundamental group. This provides an affirmative answer to a question asked by Berridge and Dunwoody [J. London Math. Soc. 19 (1979) 433-436]. We also give new examples of exotic relation modules. We show that the relation module associated with the generating set x, y^4 for the Baumslag-Solitar group <x, y | xy^2x^{-1}=y^3> is stably free non-free of rank one.
Comment: This is the version published by Algebraic & Geometric Topology on 19 November 2006
Keywords
Mathematics - Group Theory, Mathematics - Algebraic Topology, 57M20, 57M05
Citation
Collections